Alert archive / Florida / Gale Watches in 2020
Gale Watch 7, NWS Melbourne, FL
NWS Melbourne, FL issued this gale watch at Dec 23, 2020, 3:29 PM EST. It took effect at Dec 24, 2020, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2020, 3:29 PM EST (20:29 UTC)
- In effect from
- Dec 24, 2020, 7:00 PM EST
- Expired
- Dec 24, 2020, 4:10 AM EST
- In force
- Issued by
- NWS Melbourne, FL
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale watch went out at Dec 23, 9:38 AM EST, 5 hours 51 minutes earlier.
Area forecast discussion, Dec 23, 9:38 AM EST, 5 hours 51 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 938 AM EST Wed Dec 23 2020 .UPDATE... Forecast is pretty much on track, only made a few slight adjustments to the PoPs for this evening and updated the sky cover. Current temperatures were a little cooler than what we were forecasting, but now that the wind finally veered onshore, the max temperatures for this afternoon are reasonable. Surface high located over NC/VA will shift northeast this morning, with a deepening low over the Great Plains sliding east towards the Midwest. As this low deepens, it will drag a strong cold front across the MS Valley and central Gulf Coast today. Rain chances for most of the day are negligible, however, there is a slight chance of showers over the waters and along the coast of Treasure Coast this evening and into the overnight hours. Winds are easterly and will continue to veer to the southeast by this afternoon and evening, with speeds around 5-10 mph. Today's forecast high temperatures are in the mid to upper 70s across the area under partly cloudy skies. Overnight lows will drop to the upper 50s and low 60s, except across the coast of Martin and St. Lucie counties, where lows will reach in the mid to upper 60s. && .Aviation... VFR conditions through the TAF period. Winds have veered onshore, with winds expected to continue to veer to the SE this afternoon and evening. Wind speeds are expected to increase this afternoon to 5-10 KT before dropping back to 5 KT or below overnight. Signal for vis reductions from patchy fog development is stronger in 24 hours, will likely include it in the afternoon package, but right now will keep it out of the morning package. && .Marine... Winds have finally veered onshore. Current Buoy 41009 observations shows seas are around 3 ft with winds E around 10 KT. Adjusted the seas to reflect that observation, since it was a little lower than what we were forecasting. One final day of generally good boating conditions ahead of a very strong cold front late Thursday. Winds will be easterly this morning, before veering SE this afternoon and evening, with speeds remaining less than 15 knots through sunset. This evening, as the front approaches from the west, winds will increase slightly to cautionary criteria. Seas of 3-4 ft will build up to 5 ft in the offshore zones accompanying the wind increase. There is a slight chance of showers in the waters this evening and through the overnight hours. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 60 80 37 / 0 10 60 60 MCO 76 59 80 40 / 0 10 60 60 MLB 75 63 80 41 / 0 10 50 70 VRB 75 64 82 44 / 0 20 40 60 LEE 76 59 78 39 / 0 0 70 60 SFB 76 59 81 39 / 0 10 60 60 ORL 76 60 81 42 / 0 10 60 60 FPR 75 64 81 44 / 0 20 40 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Weitlich
Hazardous weather outlook, Dec 23, 4:26 AM EST, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 426 AM EST Wed Dec 23 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-240000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 426 AM EST Wed Dec 23 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... A long period swell will produce a high risk of dangerous rip currents at all east central FL beaches today, with the highest threat during the hours surrounding low tide which will be through the late morning and again this evening. Large breaking waves are also possible today. Entering the surf is not advised. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A strong cold front will push through central FL Thursday afternoon and overnight, accompanied by a fast moving band of showers and thunderstorms. Strong to severe storms will be possible with this band, leading to wind gusts up to 50-60 mph, frequent lightning, and heavy rain. Behind the front, significantly colder air is expected to enter the area beginning Friday morning, with freezing temperatures possible on Saturday morning north of I-4. Temperatures Saturday morning will be in the low 30s across the north and mid 30s elsewhere, with patchy frost possible. Winds will increase ahead of the front on Thursday, continuing upward behind the front, leading to the development of hazardous marine conditions which will last through Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Smith
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:34 AM EST | Rip Current Statement | MLB | Volusia | 15 hr |
| Dec 23, 3:29 PM EST | Small Craft Advisory | MLB | 61 hr | |
| Dec 23, 3:29 PM EST | Small Craft Advisory | MLB | 61 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.